Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 334, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 7, 2004, 5:11 AM CST for 7 counties in Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2004, 5:11 AM CST (11:11 UTC)
- Expired
- Dec 7, 2004, 5:30 AM CST
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cannon County, TN, DeKalb County, TN, Jackson County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 071111 CCA SVROHX TNC015-041-087-141-149-159-189-071130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED WORDING NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CST TUE DEC 7 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CANNON COUNTY IN TENNESSEE NORTHERN DE KALB COUNTY IN TENNESSEE JACKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GAINESBORO NORTHWESTERN PUTNAM COUNTY IN TENNESSEE EASTERN RUTHERFORD COUNTY IN TENNESSEE SMITH COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CARTHAGE EASTERN WILSON COUNTY IN TENNESSEE * UNTIL 530 AM CST * AT 455 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF LEBANON TO 8 MILES SOUTH OF MURFREESBORO...AND MOVING NORTHEAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GORDONSVILLE AND CARTHAGE BY 520 AM CST GAINESBORO BY 530 AM CST WIND DAMAGE TO A HOME WAS REPORTED IN MURFREESBORO WITH SHINGLES AND SOME SIDING RIPPED AWAY. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3622 8623 3567 8642 3604 8572 3659 8553 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 3:35 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 7, 3:35 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE NASHVILLE TN 335 AM CST TUE DEC 7 2004 ..DISCUSSION... SURFACE LOW PRESSURE CENTER IN EASTERN MISSOURI THIS MORNING... WITH SURGE OF WARM AIR AND DEEP LIFT MOVING INTO WEST MIDDLE TENNESSEE AT THIS TIME. KOHX-88D RADAR SHOWS 1-HR RAINFALL EXCEEDING ONE INCH IN MOST OF THIS AREA...EXCEEDING FLASH FLOOD GUIDANCE VALUES. SHORT-TERM PROBLEM WILL BE FLOODING...AND FLASH FLOOD WATCH WILL RUN IT/S COURSE THIS MORNING. AS FOR SVR STORMS...60KT+ FLOW AT H8 TRACKS OVER KENTUCKY AND LAPSE RATES RECOVER EAST OF METRO NASHVILLE AFTER 15Z...SO SVR THREAT WEST OF METRO NASHVILLE CONSIDERED LOW. STRONG FLOW IN THE 925/850-MB LAYER KEEPS BREEZY CONDITIONS INTO THE AFTERNOON...WITH A LAKE WIND ADVISORY THROUGH 4 PM. DRIER AIR AND WESTERLY WIND SHIFT WILL END RAIN CHANCES WEST TO EAST TODAY...AND THE FLASH FLOOD THREAT WITH THIS SYSTEM COMES TO AN END AT 18Z TODAY. DRY SURFACE HIGH PRESSURE MOVES IN THE FROM THE SOUTHWEST TONIGHT AND WINDS WILL TAPER. THE HIGH MOVES EAST ON WEDNESDAY AND SOUTH WINDS RETURN. GFS AND ETA STRONGLY DIFFER ON TEMPERATURES...AND WILL BLEND INTO THE LOWER 60S MOST AREAS. WARM MOIST AIR COMES IN AT 850 MB WEDNESDAY NIGHT...AND WILL NEED TO INTRODUCE RAIN CHANCE THEN. ETA CONTINUES TO BE WARMER MODEL WEDNESDAY NIGHT AND THURSDAY...AND WILL TREND GFS GUIDANCE TEMPERATURES IN THAT DIRECTION. SCATTERED RAIN CHANCE WILL CONTINUE THROUGH THURSDAY. COLDER AIR MOVES IN WITH FROPA FRIDAY. NOT UNSEASONAL THOUGH. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH NOON TODAY. LAKE WIND ADVISORY TODAY. && 04
Hazardous weather outlook, Dec 6, 5:30 AM CST, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST MON DEC 6 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-071130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ACTIVE WEATHER IS EXPECTED TODAY AND TONIGHT AS A STRONG COLD FRONT MOVES CLOSER TO MIDDLE TENNESSEE. THE GREATEST POTENTIAL FOR HAZARDOUS WEATHER WILL BE OVERNIGHT, WHEN THE ATMOSPHERE WILL BE MOST UNSTABLE. SINCE STRONG LOW LEVEL WINDS WILL SET UP OVER THE MID STATE, ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING DAMAGING STRAIGHT LINE WINDS. AT THIS TIME, THE STORM PREDICTION CENTER DOES HAVE MOST OF MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU UNDER A SLIGHT RISK OF SEVERE WEATHER. IN ADDITION, HEAVY RAINFALL TODAY AND TONIGHT WILL GREATLY INCREASE THE POSSIBILITY OF ADDITIONAL FLOODING OF RIVERS AND CREEKS, GIVEN THAT WATER LEVELS ARE STILL RELATIVELY HIGH FOLLOWING THE HEAVY RAIN EVENT OF NOVEMBER 30. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN AND POSSIBLY A FEW LEFTOVER THUNDERSTORMS WILL CONTINUE INTO TUESDAY BEFORE THE COLD FRONTAL PASSAGE. RUNOFF FROM ADDITIONAL RAINFALL WILL FURTHER HEIGHTEN THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT AND INTO TUESDAY DUE TO THE THREAT OF FLOODING AND ISOLATED THUNDERSTORMS WIND DAMAGE. ROSE
In the hours before
Local storm report, Dec 7, 3:56 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD LAWRENCEBURG 35.25N 87.34W
12/07/2004 LAWRENCE TN LAW ENFORCEMENT
A FEW CITY STREETS IN LAWRENCEBURG REPORTED FLOODED.
0343 AM FLASH FLOOD CLARKSVILLE 36.56N 87.35W
12/07/2004 MONTGOMERY TN LAW ENFORCEMENT
TRENTON ROAD AND CROSSLAND ROAD REPORTED FLOODED.
&&
JLMLocal storm report, Dec 7, 4:19 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD DICKSON 36.08N 87.38W
12/07/2004 DICKSON TN LAW ENFORCEMENT
REPORTS OF TRACE CREEK ROAD FLOODED.
&&
JLMLocal storm report, Dec 7, 5:08 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG MURFREESBORO 35.85N 86.39W
12/07/2004 RUTHERFORD TN TRAINED SPOTTER
REPORT OF SHINGLES AND SOME SIDING RIPPED AWAY FROM HOME
NEAR MURFREESBORO.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:35 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Perry, Stewart, Wayne | 3 hr |
| Dec 7, 3:03 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Lewis, Montgomery, Robertson | 3 hr |
| Dec 7, 3:27 AM CST | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
| Dec 7, 4:03 AM CST | Flash Flood Warning | OHX | Davidson, Sumner, Williamson | 3 hr |
| Dec 7, 4:22 AM CST | Flash Flood Warning | OHX | Maury | 3 hr |
| Dec 7, 4:55 AM CST | Flash Flood Warning | OHX | Bedford, Clay, Jackson, Macon, Marshall, Rutherford and 3 more | 3 hr |
| Dec 7, 5:05 AM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 1 more | 25 min |
| Dec 7, 5:47 AM CST | Flash Flood Warning | OHX | Cannon, Coffee, DeKalb, Putnam | 3 hr |
| Dec 7, 6:41 AM CST | Flash Flood Warning | OHX | Fentress, Overton, Pickett, Putnam | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.